72K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

the risk of stopping hormone therapy.

Anniej
Community Champion

Re: the risk of stopping hormone therapy.

Hi Ali, I've been on Letrozole for two years, and I have had to do a bit of figuring out with it all. With advice from my Onco I found a brand that suited me, and my joint pains eased immediately. I have had a rest from it to recover from aches. I take it with Palbociclib , but not together as it makes me feel drunk! So Letrozole at night and get over sweats and aches. Hit shower in morning to get me going, plus stretching exercises. Yes, two years after op I still do them! My consultant radiologist advised glucosamine tablets, but I don't think they were effective. I have discovered TaiChi is my saviour. Lots of movement, like stretches plus meditation. I really sympathise with you, and know you won't have done it lightly. However, as I have secondaries in my lungs I will certainly be pursuing all avenues and trying to stay on my regime. The very very best to you. X

ladybowler
Community Champion

Re: the risk of stopping hormone therapy.

Ali

 

My onc put me on tamoxifen because I have osteoporosis of the spine and he said that letrozole is very harsh on the bone density, and I am post menopausal.  I wonder if you can change to that, I know it has its problems as well as it can thicken the lining of the womb etc, but it might be worth checking with him to see

 

Helena xxxx

Ali49
Member

Re: the risk of stopping hormone therapy.

Hi Tili, i have been on Letrozole since April and i feel like i am slowly becoming crippled! It was my legs that pained first but they have eased a little. However i am in absolutely agony with my shoulders. My right shoulder, whoch is my surgery side is the worst. I cant fasten or undo my bra, i cant dry my back with a towel or put my coat on without help!! I said to my hubby tonight that i am even finding hard to wipe my own bottom!!!

I am 51 and have 3 children. I have totally underestimated the effect of every day pain on peoples lives!

I had a bone scan 2 weeks ago wh8ch showed i have arthritis in both shoulders. They say its not letrozole BUT i never had any problems with my shoulders before!!

Tonight i finally read the leaflet with the letrozole and there it is in black and white that a less common side effect experienced by 1 in 100 people is 'joint stiffness (arthritis)'. I think i am going to have to stop taking it as it really is impacting on my everyday life. I am scared to make this d3cision and totalky understand how you feel xx
Tili
Member

Re: the risk of stopping hormone therapy.

Hello Maryenuts,

 

just know now how you are feeling, I have to just stopped taking Letrozole after 3 years and feeling so much better, however not sure if I have done the right thing. 

 

God luck, big hugs xxx

maryehuts
Member

Re: the risk of stopping hormone therapy.

I am wanting to stop my tablets after nearly 2 years as I feel like an old woman with hip and back stiffness that just seems to get worse. I am 71 and quite active playing golf, gardening etc. I am wondering if my body will return to normal if I stop.

Bonty
Member

Re: the risk of stopping hormone therapy.

Do sorry JAH
Got complete ly mixed up, It's Binty again replying to you said Emily, doh
Got fuzzy brain aswell as all the symptom except hair loss, take care very best wishes , Bonty x
Bonty
Member

Re: the risk of stopping hormone therapy.

Dear Emily
I am in the same position, I did answer but it has not shown up don't know what happened.
I have lobular cancer 2 lumps removed and then right mastectomy last May.
Started with Letrozole and was so stiff and achey could hardly walk some days, but when it made me so low and weepy was told to stop and have a break.
So was given exemastane after about a month started October last seemed ok at first schedule in hands and shoulders thought I would cope but I 'm off them now for almost a month and feel better think it's still in my system but now I have that awful decision to make. Surgeon says nine if my symptoms are relaty to medication but I know they are.
I'm 65 and until this was very good for my age, now I feel like an old lady the thought of feeling like this for another 4 years is depressing and I feel depressed now.
I have joined a gym but only use the treadmill as I still have fluid around site if op and it seemed to be increasing.
Exercise is as good as the tablet s Oncologist has told me but how much, can I take that risk, it's so difficult so I completely understand your situation best wishes, x
EmilyA_BCN
Member

Re: the risk of stopping hormone therapy.

Hi J_A_H

 

It' Emily here from Breast Cancer Care.

 

It sounds like you have a difficult decision to make, and there's quite a lot playing on your mind in terms of both risk and side effects. If you'd like to speak to a Breast Cancer Care volunteer over the phone who has made a similar decision, then this is something I could arrange for you.

 

Feel free to send me a direct forum message with your name and number if you think this would be helpful, and I can give you a call to talk through.

 

Best wishes

Emily 

Anna_BCC
Member

Re: the risk of stopping hormone therapy.

Dear J_A_H

 

Sorry that you havent received a response yet.  Hopefully someone will be along shortly to share their experience with you.  In the meantime you may find it helpful to speak to one of our specialists on the free Helpline, 0808 800 6000.  Alternatively you may prefer to post a message directly to our nurses in the Ask Our Nurses area of the Forum.

 

Best wishes
Anna
Digital Community Officer

J_A_H
Member

the risk of stopping hormone therapy.

I had an early grade 2 stage 1 ductal breast cancer, no lymph node in volvement (3nodes removed) in 2014. Lumpectomy, radiotherapy and letrozole. I have moved into moderate osteoporosis now, hair thnning on top of head and numerous ligament issues, buttocks, shoulder, elbow, coccyx. I changed to Exemestane a month ago after a month break from treatment. I am tempted to discontinue and hope for the best. I have read the Predict research paper and identified my risk. It seems that A.I's give me 1% greater survival over a 5 year period and 2% if I take it for 10 years. Problem is, I can't figure out whether this is such a small risk that I could come off it or if 1 in a hundred is a big risk. I am 66 years old now. How do other people make this decision. Sometimes I just want to get of the meds and then I think, well better to have arthritis and osteoporosis and thin hair at least I woud still be alive and not dying of cancer. How do others make the decision - one way or another. Medics simply say that although there is only a low risk of recurrence, and low benefit from treatment, breast cancer is so unpredictable that you cannot be too sure... what to do?